MAUDE Adverse Event Report: BIO-RAD MEDICAL DIAGNOSTICS GMBH ANTI-HUMAN GLOBULIN ANTI-IGG (RABBIT) (GREEN) IH-CARD AHG ANTI-IGG; IH-CARD AHG ANTI-IGG 288 CARDS

BIO-RAD MEDICAL DIAGNOSTICS GMBH ANTI-HUMAN GLOBULIN ANTI-IGG (RABBIT) (GREEN) IH-CARD AHG ANTI-IGG; IH-CARD AHG ANTI-IGG 288 CARDS
Catalog Number 813422100
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/20/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is our initial report on this incident.
 
Event or Problem Description
The customer reported a false negative result of a cord blood sample in the dat (direct antiglobulin test) with the ih-card ahg anti-igg on the ih-1000.The customer provided the complaint sample ih-card ahg anti-igg (ref #813422100, lot #9133030, exp.2022-12-18) for investgational testing and also the patient sample that had caused the false negative test result.The customer returned three single cards of the supposedly defective lot.Additionally, the customer returned the maternal sample.The investigation in our quality control laboratory is still ongoing.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.We are also waiting for the trace files of the affected ih-1000 to investigate them as well.
 
Event or Problem Description
The customer reported a false negative result of a cord blood sample in the dat (direct antiglobulin test) with ih-card ahg anti-igg on the ih-1000.The customer stated that the cord sample yielded a positive reaction in the tube test with monospecific anti-human globulin (ahg).Furthermore, the customer stated that an anti-d and an anti-a could be identified in the eluate.The customer provided three single cards of the supposedly defective lot ih-card ahg anti-igg for investgational tesing and also the cord blood sample labeled as m001067654 that had caused the false negative test result.The cord blood sample was hemolytic and contained fibrin.Additionally, the customer returned the maternal sample labeled as (b)(6) (red blood cells and plasma separated in two tubes).Due to the bad status of the cord sample it had to be washed several times with cooled isotonic saline.Because of the small amount of red blood cells left after the washing step a testing on ih-1000 was not possible.Therefore, the cord sample was only tested manually.First the complaint sample and the retention sample of the supposedly defective lot were visually checked and showed no abnormalities.All acceptance criteria were met.Then the retention sample and the complaint sample were tested with the cord blood sample, two known weak igg sensitized red blood cells and donor samples (dat negative).The cord blood sample showed negative reactions in both, the complaint sample and the retention sample.The known dat positive samples showed correct positive results and the donor samples correct negative results.Furthermore, the cord blood sample was tested with three different anti-human globulin reagents (two polyspecific ahg from bio-rad and ortho and one monospecific ahg from bio-rad) in the tube test.The cord blood samples yielded negative results with all three ahg reagents.Then a 1% and 2% red blood cell suspension of the cord blood sample were prepared and tested on the complaint sample and on an ih-card ahg anti-igg, c3d.All reactions were negative.Even after an additional incubation for ten minutes prior to centrifugation the reactions remained negative.The cord blood sample was tested in the id-card ahg and yielded a 1+ positive reaction.A further testing in the dc-screening i card confirmed weak igg loading.Trace files of the affected ih-1000 instrument were provided for analysis.The interpretation by the instrument was justfied and correct.No indication for a malfunction of the instrument could be found.Based on the investigation the complaint was classified as confirmed - epp (expected product performance).The correct functioning of the three ih-cards in question could be verified.The igg loading of the cord blood could not be confirmed in the manual testing on the ih-card ahg.Since a positive reaction was detected exclusively in the id-gel card, this indicates a very weak igg loading at the detection limit.The instructions for use (ifu) contain a relevant information: "negative reactions will be obtained if the sample contains antibodies present in concentrations too low to be detected by the test method employed.No test method is capable of detecting all red cell antibodies." we would like to point out that the original image provided by the customer showed a question mark result which the customer modified to negative.The "?" interpretation was justified and correct.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.
 
Additional Manufacturer Narrative
The date in our final report sent on july 25, 2022 was not correct.It should state july 25, 2022 not - as in the final report - june 20, 2022.We apologize for this mistake.
 
Event or Problem Description
The customer reported a false negative result of a cord blood sample in the dat (direct antiglobulin test) with ih-card ahg anti-igg on the ih-1000.The customer stated that the cord sample yielded a positive reaction in the tube test with monospecific anti-human globulin (ahg).Furthermore, the customer stated that an anti-d and an anti-a could be identified in the eluate.The customer provided three single cards of the supposedly defective lot ih-card ahg anti-igg for investigational testing and also the cord blood sample labeled as m001067654 that had caused the false negative test result.The cord blood sample was hemolytic and contained fibrin.Additionally, the customer returned the maternal sample labeled as m000232537 (red blood cells and plasma separated in two tubes).Due to the bad status of the cord sample it had to be washed several times with cooled isotonic saline.Because of the small amount of red blood cells left after the washing step a testing on ih-1000 was not possible.Therefore, the cord sample was only tested manually.First the complaint sample and the retention sample of the supposedly defective lot were visually checked and showed no abnormalities.All acceptance criteria were met.Then the retention sample and the complaint sample were tested with the cord blood sample, two known weak igg sensitized red blood cells and donor samples (dat negative).The cord blood sample showed negative reactions in both, the complaint sample and the retention sample.The known dat positive samples showed correct positive results and the donor samples correct negative results.Furthermore, the cord blood sample was tested with three different anti-human globulin reagents (two polyspecific ahg from bio-rad and ortho and one monospecific ahg from bio-rad) in the tube test.The cord blood samples yielded negative results with all three ahg reagents.Then a 1% and 2% red blood cell suspension of the cord blood sample were prepared and tested on the complaint sample and on an ih-card ahg anti-igg, c3d.All reactions were negative.Even after an additional incubation for ten minutes prior to centrifugation the reactions remained negative.The cord blood sample was tested in the id-card ahg and yielded a 1+ positive reaction.A further testing in the dc-screening i card confirmed weak igg loading.Trace files of the affected ih-1000 instrument were provided for analysis.The interpretation by the instrument was justified and correct.No indication for a malfunction of the instrument could be found.Based on the investigation the complaint was classified as confirmed - epp (expected product performance).The correct functioning of the three ih-cards in question could be verified.The igg loading of the cord blood could not be confirmed in the manual testing on the ih-card ahg.Since a positive reaction was detected exclusively in the id-gel card, this indicates a very weak igg loading at the detection limit.The instructions for use (ifu) contain a relevant information: "negative reactions will be obtained if the sample contains antibodies present in concentrations too low to be detected by the test method employed.No test method is capable of detecting all red cell antibodies." we would like to point out that the original image provided by the customer showed a question mark result which the customer modified to negative.The "?" interpretation was justified and correct.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.
 
Additional Manufacturer Narrative
This is our final report on this incident.

Brand Name
ANTI-HUMAN GLOBULIN ANTI-IGG (RABBIT) (GREEN) IH-CARD AHG ANTI-IGG
Common Device Name
IH-CARD AHG ANTI-IGG 288 CARDS
Manufacturer (Section D)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, hessen 63303
GM  63303
Manufacturer (Section G)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, hessen 63303
GM   63303
Manufacturer Contact
martina benkert
industriestrasse 1
dreieich, hessen 63303
GM   63303
MDR Report Key14741567
Report Number9610824-2022-00031
Device Sequence Number6636767
Product Code QHS
UDI-Device Identifier07611969964857
UDI-Public(01)07611969964857(17)221218(10)9133030
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
125098
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/18/2022
Device Catalogue Number813422100
Device Lot Number9133030
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/08/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/23/2022
Supplement Date Received by Manufacturer05/23/2022
05/23/2022
Initial Report FDA Received Date06/20/2022
Supplement Report FDA Received Date07/25/2022
07/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AHG, LOT 9119070-05.; AHG, LOT 9119070-05.; AHG, LOT 9119070-05.; IH-1000, SN (B)(6).; IH-1000, SN (B)(6).; IH-1000.
Patient SexUnknown